MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number SSFB060123
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a catheter ablation procedure to treat paroxysmal epigastric tachycardia, a sureflex steerable guiding sheath was selected for use.During insertion to draw reverse blood, air was noted at the hemostasis valve part of the sheath.The sheath was then flushed and re-inserted.Air was pulled out the same way.Therefore, to resolve the issue, the device was replaced, and the procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.
 
Event or Problem Description
It was reported that during a catheter ablation procedure to treat paroxysmal epigastric tachycardia, a sureflex steerable guiding sheath was selected for use.During insertion to draw reverse blood, air was noted.The sheath was then flushed and re-inserted.Air was pulled out the same way.Therefore, to resolve the issue, the device was replaced, and the procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Correction to the mdr in block h8 usage of device supplemental mdr is being submitted to report investigation results.Mdr aware date 04dec2023.The device was returned for analysis.The pre-decontamination was conducted and confirmed there were no visible damages, the rotation of the device was functional and flushing was successful.The vhx imaging test on both sheath and dilator identified a bend at the dilator hub as well as a potential tear in the sheath valve.The air and leakage test were performed and confirmed there were no signs of either form of leakage detected in any of the four test states.Hence, the reported allegation could not be confirmed.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17625865
Report Number2124215-2023-45124
Device Sequence Number7302132
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public00685447006213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Lot NumberSSFB060123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown